Alert archive / Hawaii / Wind Advisories in 2012
Wind Advisory 10, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 9, 2012, 10:26 AM HST for 4 counties in Hawaii. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2012, 10:26 AM HST (20:26 UTC)
- Expired
- Mar 11, 2012, 3:06 AM HST
- In force
- 41 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 8.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 461 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
337 WWHW70 PHFO 092026 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1026 AM HST FRI MAR 9 2012 ...WIND ADVISORY FOR KAUAI THROUGH THIS AFTERNOON... .THE PRESSURE GRADIENT BETWEEN STRONG HIGH PRESSURE FAR NORTHWEST OF THE ISLANDS AND A TROUGH OF LOW PRESSURE IN THE KAUAI CHANNEL WILL BRING STRONG AND GUSTY NORTH WINDS TO KAUAI TODAY. HIZ001>004-100400- /O.NEW.PHFO.WI.Y.0010.120309T2026Z-120310T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK 1026 AM HST FRI MAR 9 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH...WITH GUSTS OVER 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BIRCHARD
6 follow-up statements
695 WWHW70 PHFO 092222 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1222 PM HST FRI MAR 9 2012 ...WIND ADVISORY FOR BIG ISLAND MAUI AND KAHOOLAWE THROUGH TONIGHT... ...WIND ADVISORY FOR KAUAI THROUGH THIS AFTERNOON... .THE PRESSURE GRADIENT BETWEEN STRONG HIGH PRESSURE FAR NORTHWEST OF THE ISLANDS AND A TROUGH OF LOW PRESSURE IN THE KAUAI CHANNEL WILL BRING STRONG AND GUSTY NORTH WINDS TO KAUAI TODAY. IN ADDITION...THE PRESSURE GRADIENT EAST OF THE TROUGH IS RESULTING IN STRONG AND GUSTY EAST WINDS OVER THE EASTERN PORTION OF THE STATE. HIZ016>027-101130- /O.EXB.PHFO.WI.Y.0010.000000T0000Z-120310T1600Z/ KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- HALEAKALA SUMMIT-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...WAILUKU...LAHAINA...KAANAPALI... KAHULUI...HANA...MAKAWAO...KIHEI...MAKENA... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...KAILUA-KONA...MILOLII... SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA... WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 1222 PM HST FRI MAR 9 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS...EAST 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 50 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH...WITH GUSTS OVER 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ001>004-100400- /O.CON.PHFO.WI.Y.0010.000000T0000Z-120310T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK 1222 PM HST FRI MAR 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTH TO NORTHEAST 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH...WITH GUSTS OVER 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BIRCHARD
393 WWHW70 PHFO 100200 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST FRI MAR 9 2012 ...WIND ADVISORY FOR ALL ISLANDS EXCEPT LANAI UNTIL 6 PM SATURDAY... .THE PRESSURE GRADIENT BETWEEN STRONG HIGH PRESSURE FAR NORTHWEST OF THE ISLANDS AND A TROUGH OF LOW PRESSURE NEAR KAUAI WILL BRING STRONG WINDS. HIZ005>013-101500- /O.EXB.PHFO.WI.Y.0010.000000T0000Z-120311T0400Z/ OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD- INCLUDING THE CITIES OF...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI 400 PM HST FRI MAR 9 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG EAST WINDS WILL BUILD OVER THE ISLAND CHAIN AS A TROUGH NEAR KAUAI MOVES AWAY FROM THE ISLANDS. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH...WITH GUSTS OVER 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ001>004-016>027-101500- /O.EXT.PHFO.WI.Y.0010.000000T0000Z-120311T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...WAILUKU...LAHAINA...KAANAPALI... KAHULUI...HANA...MAKAWAO...KIHEI...MAKENA... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...KAILUA-KONA...MILOLII... SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA... WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 400 PM HST FRI MAR 9 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH SATURDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH...WITH GUSTS OVER 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BIRCHARD
601 WWHW70 PHFO 101312 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 312 AM HST SAT MAR 10 2012 ...WIND ADVISORY FOR ALL ISLANDS EXCEPT LANAI AND BIG ISLAND SUMMITS UNTIL 6 PM HST THIS EVENING... HIZ001>013-016>027-110215- /O.CON.PHFO.WI.Y.0010.000000T0000Z-120311T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- HALEAKALA SUMMIT-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... WAILUKU...LAHAINA...KAANAPALI...KAHULUI...HANA...MAKAWAO... KIHEI...MAKENA...HALEAKALA NATIONAL PARK ABOVE 6000 FEET... KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO... HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 312 AM HST SAT MAR 10 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH...WITH GUSTS OVER 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
825 WWHW70 PHFO 102002 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1002 AM HST SAT MAR 10 2012 ...WIND ADVISORY FOR ALL ISLANDS EXCEPT LANAI AND BIG ISLAND SUMMITS UNTIL 6 PM HST THIS EVENING... HIZ022-027-102115- /O.CAN.PHFO.WI.Y.0010.000000T0000Z-120311T0400Z/ HALEAKALA SUMMIT-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 1002 AM HST SAT MAR 10 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. THE WINDS AT THE SUMMIT HAVE DIMINISHED TO BELOW ADVIROY CRITERIA. $$ HIZ001>013-016>021-023>026-110400- /O.CON.PHFO.WI.Y.0010.000000T0000Z-120311T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... WAILUKU...LAHAINA...KAANAPALI...KAHULUI...HANA...MAKAWAO... KIHEI...MAKENA...KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA 1002 AM HST SAT MAR 10 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH...WITH GUSTS OVER 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ LAU
322 WWHW70 PHFO 110129 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST SAT MAR 10 2012 ...WIND ADVISORY FOR THE LOWER ELEVATIONS OF ALL THE ISLANDS EXCEPT LANAI THROUGH 4AM HST SUNDAY... HIZ001>013-016>021-023>026-111400- /O.EXT.PHFO.WI.Y.0010.000000T0000Z-120311T1400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... WAILUKU...LAHAINA...KAANAPALI...KAHULUI...HANA...MAKAWAO... KIHEI...MAKENA...KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA 329 PM HST SAT MAR 10 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM HST SUNDAY. * WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH 4 AM HST SUNDAY MORNING. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH...WITH GUSTS OVER 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ LAU
459 WWHW70 PHFO 111306 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 306 AM HST SUN MAR 11 2012 HIZ001>013-016>021-023>026-111415- /O.CAN.PHFO.WI.Y.0010.000000T0000Z-120311T1400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... WAILUKU...LAHAINA...KAANAPALI...KAHULUI...HANA...MAKAWAO... KIHEI...MAKENA...KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA 306 AM HST SUN MAR 11 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED...AND THOUGH STILL BRISK IN SOME LOCATIONS...THIS WIND ADVISORY IS NO LONGER NEEDED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 9, 9:00 AM HST, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 9, 9:00 AM HST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 900 AM HST FRI MAR 9 2012 .SYNOPSIS... STRONG THUNDERSTORMS...SOME POSSIBLY SEVERE...AND HEAVY RAIN ARE IN STORE FOR MOST ISLANDS TODAY...WITH THE THREAT PERSISTING ON KAUAI THROUGH TONIGHT. THE UPPER LEVEL FEATURE RESPONSIBLE FOR THE UNSETTLED AIRMASS IS A COLD LOW CORE ALOFT LOCATED JUST WEST OF KAUAI...THAT IS FORCING THE DEVELOPMENT OF A SURFACE TROUGH OVER THE ISLANDS. THE LOW WILL KEEP WEATHER UNSETTLED THROUGH TONIGHT...WITH A GRADUAL IMPROVEMENT IN WEATHER THEREAFTER...AS BOTH THE TROUGH AND LOW MOVE WEST OF THE AREA. STRONG HIGH PRESSURE FAR NORTHWEST OF THE STATE WILL SUPPORT FRESH TO STRONG TRADE WINDS AS THE TROUGH DEPARTS. && .DISCUSSION... WIDESPREAD STRONG...AND ISOLATED SEVERE...STORMS CONTINUE TO IMPACT MOST ISLANDS AND SURROUNDING WATERS THIS MORNING...WITH AN UNPRECEDENTED HAIL EVENT /HAIL STONES UP TO 3 INCHES/ HAVING ALREADY IMPACTED KANEOHE AND KAILUA EARLY THIS MORNING. ADDITIONAL REPORTS OF HAIL HAVE COME FROM WINDWARD EAST MAUI THIS MORNING...AND FROM KAUAI EARLIER IN THE NIGHT. A COLD CORE ALOFT CENTERED JUST W OF KAUAI THIS MORNING IS INTERACTING WITH ABUNDANT LOW LEVEL MOISTURE ASSOCIATED WITH A STALLED SURFACE FRONT TO BRING THE STRONG STORMS. THIS IS THE SAME LOW-LEVEL BOUNDARY THAT BROUGHT TORRENTIAL RAINS TO THE WESTERN ISLANDS THIS PAST WEEK. THE FRONT IS TRANSITIONING TO A SURFACE TROUGH...WITH THE TROUGH AXIS ESTIMATED TO BE NEAR OAHU AT THIS TIME...WITH ROTATING THUNDERSTORMS IN THE KAUAI CHANNEL HARNESSING THE LOW LEVEL SHEAR ASSOCIATED WITH THE SHARPENING SURFACE TROUGH. THE LOW ALOFT IS FORECAST TO MOVE W OVER THE NEXT 24 HOURS...WITH THE LOW LEVEL TROUGH FOLLOWING SUIT. THIS WILL LEAD TO A GRADUAL IMPROVEMENT IN WEATHER FROM E TO W ACROSS THE STATE AS EARLY AS TONIGHT...EXCEPT FOR A LINGERING THREAT OF THUNDERSTORMS OVER KAUAI AND OAHU. THE DEPARTURE OF THE LOW LEVEL TROUGH WILL ALLOW STRONG E WINDS TO SPREAD OVER ALL ISLANDS...SUPPORTED BY HIGH PRESSURE CENTERED FAR NW OF THE ISLANDS. ALTHOUGH THE BIG ISLAND IS NOT IMMEDIATELY UNDER ANY THREAT...THE THREAT FOR THUNDERSTORMS REMAINS...ESPECIALLY WITH HEATING OF THE SLOPES THIS AFTERNOON. IF THUNDERSTORMS DO DEVELOP...THE RESULT WILL BE A WINTRY MIX AT THE SUMMITS...SO THE WINTER WEATHER ADVISORY CONTINUES THROUGH 4PM TODAY. THE OUTLOOK CALLS FOR TRADE WIND WEATHER TO PREVAIL LATER THIS WEEKEND AND INTO NEXT WEEK...AS HIGH PRESSURE PERSISTS FAR NW OF THE ISLANDS. A WEAK MID LEVEL TROUGH MOVING OVER THE ISLANDS FROM THE NE SUNDAY NIGHT AND MONDAY WILL LIKELY BE ACCOMPANIED BY E-W ORIENTED SHOWER BAND THAT WILL MOVE OVER THE ISLANDS FROM THE NE. AFTER THAT...MODEL GUIDANCE INDICATES THAT A MID LEVEL RIDGE CENTERED FAR NW OF THE ISLANDS WILL MOVE SE OVER THE ISLANDS...BRINGING A PERIOD OF MUCH DRIER AND QUIETER WEATHER. && .AVIATION... WIDESPREAD HEAVY RAIN AND SCATTERED THUNDERSTORMS OVER THE AREA WILL CONTINUE TO BRING MVFR AND ISOLATED IFR/LIFR CONDITIONS TO THE TERMINALS. THUNDERSTORMS WILL ALSO PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. AIRMETS REMAIN POSTED FOR IFR CONDITIONS OVER THE MOUNTAINS...LOW LEVEL TURBULENCE...AND ICING IN ANY CONVECTION AND MULTI-LAYERED CLOUDS. SIGMET ROMEO IN EFFECT OVER THE MAIN HAWAIIAN ISLANDS FOR THUNDERSTORMS OVER AND NEAR THE ISLANDS. && .MARINE... THE HIGH SURF ADVISORY REMAINS POSTED FOR EAST FACING SHORES OF ALL ISLANDS DUE TO A SHORT PERIOD EAST SWELL. THE ADVISORY HAS BEEN EXTENDED UNTIL 6 AM SATURDAY. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR ALL HAWAIIAN WATERS FOR WINDS AND/OR COMBINED SEAS...WITH THESE CONDITIONS EXPECTED THROUGH AT LEAST SATURDAY MORNING. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR MAUI MOLOKAI LANAI OAHU KAUAI UNTIL 6 AM HST SATURDAY. SMALL CRAFT ADVISORY UNTIL 6 AM HST SATURDAY FOR ALL HAWAIIAN WATERS. HIGH SURF ADVISORY FOR THE EAST FACING SHORES TO UNTIL 6 AM HST SATURDAY. WINTER WEATHER ADVISORY FOR THE BIG ISLAND SUMMITS UNTIL 4 PM HST TODAY. && BIRCHARD
In the hours before
Local storm report, Mar 9, 6:03 AM HST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
603 AM HST FRI MAR 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM HAIL KANEOHE 21.41N 157.79W
03/09/2012 E3.00 INCH HONOLULU HI TRAINED SPOTTER
HAIL OF 3 INCHES.
0555 AM FLASH FLOOD KANEOHE 21.41N 157.79W
03/09/2012 HONOLULU HI EMERGENCY MNGR
EUEU PLACE IN KANEOHE RECEIVED THREE REPORTS OF FLOODING.
0555 AM FLASH FLOOD WAIKANE 21.50N 157.88W
03/09/2012 HONOLULU HI EMERGENCY MNGR
HONOLULU POLICE REPORTS KAMEHAMEHA HIGHWAY HAS 3 FEET OF
WATER OVER ROAD.
0555 AM FLASH FLOOD KANEOHE 21.41N 157.79W
03/09/2012 HONOLULU HI EMERGENCY MNGR
HONOLULU POLICE REPORTS FLOODING OF KAHEKILI HIGHWAY IN
THE VICINITY OF KAHUHIPA STREET.
&&
ELUTUMCMLocal storm report, Mar 9, 6:10 AM HST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
610 AM HST FRI MAR 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM HAIL KANEOHE 21.41N 157.79W
03/09/2012 E1.75 INCH HONOLULU HI PUBLIC
GOLF BALL SIZED HAIL NEAR KANEOHE BAY DRIVE FOR AT LEAST
A HALF AN HOUR.
&&
ELUTUMCMLocal storm report, Mar 9, 6:18 AM HST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
618 AM HST FRI MAR 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 AM HAIL KAILUA 21.40N 157.74W
03/09/2012 E2.00 INCH HONOLULU HI PUBLIC
HAIL OF 2 INCHES.
&&
ELUTUMCMLocal storm report, Mar 9, 6:27 AM HST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
627 AM HST FRI MAR 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM HAIL KAILUA 21.40N 157.74W
03/09/2012 E1.75 INCH HONOLULU HI TRAINED SPOTTER
HAIL OF 1 3/4
&&
ELUTUMCMLocal storm report, Mar 9, 8:21 AM HST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
821 AM HST FRI MAR 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 AM FLASH FLOOD LAIE 21.65N 157.93W
03/09/2012 HONOLULU HI NWS EMPLOYEE
WATER UP TO SEVERAL FEET DEEP IN YARDS AND ON ROADS.
&&
ELUTUMCMLocal storm report, Mar 9, 9:38 AM HST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
938 AM HST FRI MAR 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM FLASH FLOOD HANALEI 22.21N 159.50W
03/09/2012 KAUAI HI EMERGENCY MNGR
OHIKI ROAD CLOSED
0849 AM FLASH FLOOD KILAUEA 22.21N 159.41W
03/09/2012 KAUAI HI EMERGENCY MNGR
KALIHIWAI ROAD WEST LEADING TO KALIHIWAI BEACH CLOSED.
0849 AM FLASH FLOOD KILAUEA 22.21N 159.41W
03/09/2012 KAUAI HI EMERGENCY MNGR
ANINI ROAD GOING TO ANINI BEACH CLOSED.
&&
ELUTUMCMThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 3:06 PM HST | High Surf Advisory | HFO | Honolulu, Kalawao | 4 days |
| Mar 8, 3:08 PM HST | Winter Weather Advisory | HFO | Hawaii | 20 hr |
| Mar 8, 5:17 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
| Mar 8, 6:54 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Mar 8, 7:49 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Mar 8, 8:34 PM HST | Areal Flood Advisory | HFO | Honolulu | 6 hr |
| Mar 8, 8:52 PM HST | Flash Flood Warning | HFO | Kalawao | 6 hr |
| Mar 8, 11:48 PM HST | Areal Flood Advisory | HFO | Kauai | 3 hr |
| Mar 9, 12:44 AM HST | Special Marine Warning | HFO | 61 min | |
| Mar 9, 12:51 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 9, 1:15 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Mar 9, 1:39 AM HST | Special Marine Warning | HFO | 66 min | |
| Mar 9, 2:05 AM HST | Flash Flood Warning | HFO | Kauai | 21 hr |
| Mar 9, 2:30 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Mar 9, 2:32 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Mar 9, 2:43 AM HST | Special Marine Warning | HFO | 62 min | |
| Mar 9, 3:00 AM HST | Special Marine Warning | HFO | 60 min | |
| Mar 9, 4:01 AM HST | Severe Thunderstorm Warning | HFO | Kalawao | 44 min |
| Mar 9, 4:11 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 9, 4:19 AM HST | Special Marine Warning | HFO | 56 min | |
| Mar 9, 5:10 AM HST | Special Marine Warning | HFO | 110 min | |
| Mar 9, 5:22 AM HST | Special Marine Warning | HFO | 83 min | |
| Mar 9, 5:27 AM HST | Special Marine Warning | HFO | 81 min | |
| Mar 9, 5:28 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Mar 9, 5:29 AM HST | Severe Thunderstorm Warning | HFO | Honolulu | 31 min |
| Mar 9, 5:36 AM HST | Special Marine Warning | HFO | 84 min | |
| Mar 9, 5:38 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 9, 5:55 AM HST | Severe Thunderstorm Warning | HFO | Honolulu | 50 min |
| Mar 9, 6:07 AM HST | Special Marine Warning | HFO | 113 min | |
| Mar 9, 6:27 AM HST | Flash Flood Warning | HFO | Kalawao | 5 hr |
| Mar 9, 6:28 AM HST | Special Marine Warning | HFO | 103 min | |
| Mar 9, 6:37 AM HST | Severe Thunderstorm Warning | HFO | Kalawao | 53 min |
| Mar 9, 6:43 AM HST | Severe Thunderstorm Warning | HFO | Honolulu | 32 min |
| Mar 9, 6:52 AM HST | Special Marine Warning | HFO | 113 min | |
| Mar 9, 7:00 AM HST | Severe Thunderstorm Warning | HFO | Honolulu | 45 min |
| Mar 9, 7:10 AM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 9, 7:17 AM HST | Special Marine Warning | HFO | 118 min | |
| Mar 9, 7:24 AM HST | Flash Flood Warning | HFO | Honolulu | 5 hr |
| Mar 9, 8:11 AM HST | Special Marine Warning | HFO | 94 min | |
| Mar 9, 8:32 AM HST | Special Marine Warning | HFO | 118 min | |
| Mar 9, 8:42 AM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 9, 9:40 AM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 9, 9:58 AM HST | Special Marine Warning | HFO | 62 min | |
| Mar 9, 10:30 AM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 9, 10:36 AM HST | Special Marine Warning | HFO | 114 min | |
| Mar 9, 11:40 AM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 9, 11:58 AM HST | Special Marine Warning | HFO | 68 min | |
| Mar 9, 12:00 PM HST | Special Marine Warning | HFO | 59 min | |
| Mar 9, 12:25 PM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 9, 1:38 PM HST | Gale Warning | HFO | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.